MAUDE Adverse Event Report: ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Codes Device Displays Incorrect Message (2591); Fail-Safe Problem (2936)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pump has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
On (b)(6) 2018, the reporter contacted animas, alleging that there was a call service alarm issue.This complaint is being reported because the issue may result in a long-term cessation of insulin delivery if the user is unable to resolve the alarm.There was no serious injury associated with this complaint.
 
Additional Manufacturer Narrative
Follow-up #1: date of submission 1(b)(4) 2018 device evaluation: the device has been returned and evaluated by product analysis on (b)(4) 2018 with the following findings: a review of the pump¿s black box and alarm history showed evidence of a call service 078 alarm.During testing, the pump successfully completed the rewind, load, and prime steps without any call service alarms, warnings or issues.The pump successfully completed the 24 hour duration test without any issue or call service alarms.The original complaint of a call service alarm issue was noted in the pump history but unable to be duplicated during investigation.Unrelated to the original complaint, the battery compartment was found to be cracked at the threads on the side.The returned battery cap had stripped threads and was unable to fit.A test battery cap was used.Moisture and corrosion was found in the battery compartment.The pump¿s cover was removed and further moisture was found on the motor flex connector inside the pump.Animas has conducted a review of the device history record for this pump and confirmed that it was operating within required specifications at the time of release.This report is made under the requirements of the medical device reporting regulations and does not constitute an admission on the part of animas of any deficiency in the performance of the device.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
200 lawrence dr
west chester PA 19380 3428
MDR Report Key7706735
Report Number2531779-2018-13261
Device Sequence Number600871
Product Code OYC
UDI-Device Identifier10840406103229
UDI-Public10840406103229
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2018
Was the Report Sent to FDA? Yes
Device Age8 MO
Initial Date Received by Manufacturer 07/03/2018
Supplement Date Received by Manufacturer07/03/2018
Initial Report FDA Received Date07/20/2018
Supplement Report FDA Received Date09/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age14 YR